Hail, Dakota
- When
- June 4, 1:50 PM CST
- Where
- Dakota County, 5 mi W of Jackson
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 42.450, -96.668
Large hail was accompanied by wind gusts up to 45 mph.
Thunderstorms produced marginally large hail in extreme northeast Nebraska and in adjoining far southeast South Dakota during the afternoon of June 4th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FSD wrote it up.
Thunderstorms produced marginally large hail in extreme northeast Nebraska and in adjoining far southeast South Dakota during the afternoon of June 4th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jun 4, 9:25 AM CST, 4 hours 25 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 1025 AM CDT MON JUN 4 2007 .DISCUSSION... GOING FORECAST PRETTY MUCH ON TRACK FOR PRECIP TIMING THIS MORNING. HIGH BASED SHOWERS DRIFTING SOUTH BETWEEN WEAK BACKDOOR COLD FRONT OVER CENTRAL CWA AND SHORTWAVE DROPPING SOUTH THROUGH THE RED RIVER VALLEY. GENERALLY LOOKING AT HIGH BASED SHOWERS INITIALLY...BUT MAY SEE SOME STORMS BECOME SURFACE BASED ACROSS THE SOUTHERN CWA THIS AFTERNOON AS SURFACE HEATS OUT. 12Z NAM/RUC SHOWING BEST INSTABILITY ACROSS THE SOUTHWEST 1/4 OF THE CWA...AND COULD SEE SOME PULSE TSRA PRODUCE SMALL HAIL...MARGINALLY SEVERE AT BEST. EARLIER HWO WORDING FOR THIS LOOKS OK...THOUGH MAY TRY TO DEFINE THE AREA OF THE BETTER POTENTIAL FOR STRONG STORMS A BIT BETTER. && .AVIATION... NOT TOO MANY AVIATION PRBLMS EXPECTED NEXT 24 HRS. ISOLATED TSRA EMBEDDED IN GREATER COVERAGE OF HIGH BASED SHRA SPREADING SOUTH OVER THE AREA THIS MORNING. TSRA MAY INCREASE IN COVERAGE DURING THE AFTERNOON...ESPECIALLY ALONG/SOUTH OF I-90. SHOULD SEE GENERALLY VFR CIGS/VSBYS THRU PD...THOUGH LOCALLY MVFR VSBYS IN HEAVIER TSRA POSSIBLE BETWEEN 18Z-00Z AROUND KFSD/KSUX. && .PREV DISCUSSION... RATHER DYNAMIC AND BUSY PATTERN WILL CONTINUE UFN. SCT SHRA/TSRA ALREADY OCCURRING WITH CDFNT AND ASSCD SHORT WAVE INTO ND ATTM... WHICH WILL MOVE SSEWD OVR CWA THIS AFTN. PREV FCST RATHER WELL TIMED...BUT BEEFED UP POPS JUST SHORT OF LIKELY ESP EARLY AFTN IN SD PTN OF CWA. AGAIN GOOD LAPSE RATES IN LOW TO MID LVLS WITH SOME HAIL EXPCD...BUT THINK IT WILL BE SHORT OF ANY SVR DUE TO LACK OF DEEP INSTABILITY AND MOISTURE. COOLER AND DRIER AIR FINALLY MOVES SWD INTO CWA TNGT AND PREV FCST MAX RADIATIONAL COOLING LOWS LOOK GOOD WITH GENLY CLRG SKIES EXPCD. RDG MOVES EWD OVR CWA TUE FLWD BY INCRG SSELY FLOW OF MILDER AND GRADUALLY MORE MOIST AND UNSTABLE AIR FM TUE NGT THRU WED. WILL KEEP SMALL CHCS MID LVL WARM ADVECTION TSTMS MOVG ENE OVR CWA TUE NGT AND WED MRNG. BIG MOISTURE RETURN WILL BE WED WITH STG SLY JET IN PLAINS BRINGING BACK GULF MOISTURE. SOME LOW CLOUDS COULD DVLP LATE TUE NGT INTO WED MRNG WITH THIS MOISTURE RETURN...PUTTING TEMPORARY DAMPER ON TEMP RISE ON WED... BUT NEWD MOVG WMFNT INTO CWA FLWD BY GOOD MIXING SHOULD DESTABILIZE ATMOS WED AFTN. THIS WILL LIKELY PRIME US FOR A GOOD SVR WX OUTBREAK PROBABLY IN FORM OF SUPERCELLS ALG AND NORTH OF WMFNT BY WED EVE FLWD BY A SQUALL LINE DVLPG WITH CDFNT MOVG ESEWD OVR CWA WED NGT. VERY STRONG QUASI NEG TILT UPR WAVE OUT OF RCKYS WILL INTERACT WITH LOW LVL JET WITH GOOD SHEAR AND INSTABILITY EXPCD...SO SPC MOD RISK LOOKS GOOD. LWRD POPS BEHIND FNT LATE WED NGT THRU THU NGT IN A GOOD PART OF CWA AS DRIER WLY FLOW EXPCD ALG WITH MINIMAL DYNAMICS. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && JH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1144 AM CDT MON JUN 04 2007 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-051200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1144 AM CDT MON JUN 04 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE SOUTHEAST OVER THE AREA THROUGH THE AFTERNOON. A FEW OF THE THUNDERSTORMS MAY PRODUCE SMALL HAIL AND WIND GUSTS UP TO 35 MPH. THE MOST FAVORED AREA FOR STRONGER THUNDERSTORMS WILL BE SOUTHWEST OF A LINE FROM WESSINGTON SPRINGS AND MITCHELL SOUTH DAKOTA...TO SIOUX CITY IOWA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED TO SCATTERED THUNDERSTORMS SHOULD DEVELOP ON TUESDAY NIGHT...AND MOVE EAST. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. A MUCH MORE FAVORABLE ENVIRONMENT FOR SEVERE THUNDERSTORMS WILL DEVELOP WEDNESDAY AFTERNOON...SETTING THE STAGE FOR A POTENTIALLY DAMAGING SEVERE WEATHER EVENT INTO WEDNESDAY NIGHT. THUNDERSTORMS WILL LIKELY DEVELOP IN CENTRAL SOUTH DAKOTA...THEN PROGRESS EAST DURING THE NIGHT. LARGE HAIL...DAMAGING STRAIGHT LINE WINDS AS WELL AS TORNADOES WILL ALL BE THREATS. AT THIS TIME...THE HIGHEST THREAT FOR TORNADOES SHOULD BE SOUTH AND WEST OF A WESSINGTON SPRINGS TO SIOUX CITY LINE. AS THUNDERSTORMS EXIT THE AREA THURSDAY MORNING...THEY WILL BE REPLACED BY VERY STRONG WEST WINDS. THERE IS THE POTENTIAL THAT THE WIND ON THURSDAY COULD GUST AS HIGH AS 45 MPH AT TIMES. THE POTENTIAL FOR THUNDERSTORMS WILL RETURN TO THE AREA AGAIN ON SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. JH/08
The Sioux Falls radar (KFSD), 127 km away, was scanning. The volume nearest the first event began at 19:51 UTC.
1 hail. Local standard time, as filed.
Large hail was accompanied by wind gusts up to 45 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2007Every state in 2007This day in weather historyWarnings in Nebraska, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 40452.